• Previous Article
    Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders
  • CPAA Home
  • This Issue
  • Next Article
    Stability of rarefaction wave for the compressible non-isentropic Navier-Stokes-Maxwell equations
doi: 10.3934/cpaa.2021016

Cylindrical estimates for mean curvature flow in hyperbolic spaces

Center of Mathematical Sciences, Zhejiang University, Hangzhou, 310027, China

Received  June 2020 Revised  December 2020 Published  February 2021

We consider the mean curvature flow of a closed hypersurface in hyperbolic space. Under a suitable pinching assumption on the initial data, we prove a priori estimate on the principal curvatures which implies that the asymptotic profile near a singularity is either strictly convex or cylindrical. This result generalizes the estimates obtained in the previous works of Huisken, Sinestrari and Nguyen on the mean curvature flow of hypersurfaces in Euclidean spaces and in the spheres.

Citation: Zhengchao Ji. Cylindrical estimates for mean curvature flow in hyperbolic spaces. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021016
References:
[1]

S. Brendle and G. Huisken, Mean curvature flow with surgery of convex surfaces in $\mathbb{R}^3$, Invent. Math., 203 (2016), 615-654.  doi: 10.1007/s00222-015-0599-3.  Google Scholar

[2]

S. Brendle and G. Huisken, A fully nonlinear flow for two-convex hypersurfaces, Invent. Math., 2 (2017), 559-613.  doi: 10.1007/s00222-017-0736-2.  Google Scholar

[3]

E. Codá Marques, Deforming three-manifolds with positive scalar curvature, Ann. of Math., 176 (2012), 825-863.  doi: 10.4007/annals.2012.176.2.3.  Google Scholar

[4]

R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differ. Geom., 17 (1982), 255-306.  doi: 10.4310/jdg/1214436922.  Google Scholar

[5]

G. Hamilton, Flow by mean curvature of convex surfaces into spheres, J. Differ. Geom., 20 (1984), 237-266.  doi: 10.4310/jdg/1214438998.  Google Scholar

[6]

G. Hamilton, Contracting convex hypersurfaces in Riemannian manifolds by their mean curvature, J. Differ. Geom., 84 (1986), 463-480.  doi: 10.1007/BF01388742.  Google Scholar

[7]

G. Hamilton, Deforming hypersurfaces of the the sphere by their mean curvature, Math. Z., 84 (1986), 205-219.  doi: 10.1007/BF01166458.  Google Scholar

[8]

G. Huisken and C. Sinestrari, Convexity estimates for mean curvature flow and singularities of mean convex surfaces, Acta. Math., 183 (1999), 45-70.  doi: 10.1007/BF02392946.  Google Scholar

[9]

G. Huisken and C. Sinestrari, Mean curvature flow with surgeries of two-convex hypersurfaces, Invent. Math., 175 (2009), 137-221.  doi: 10.1007/s00222-008-0148-4.  Google Scholar

[10]

L. Lei and H. W. Xu, A new version of Huisken's convergence theorem for mean curvature flow in spheres, preprint, arXiv: math/1505.07217. Google Scholar

[11]

L. Lei and H. W. Xu, An optimal convergence theorem for mean curvature flow arbitrary codimension in hyperbolic spaces, preprint, arXiv: math/1503.06747. Google Scholar

[12]

L. Lei and H. W. Xu, Mean curvature flow of arbitrary codimension in spheres and sharp differentiable sphere theorem, preprint, arXiv: math/1506.06371v2. Google Scholar

[13]

K. F. LiuH. W. XuF. Ye and E. T. Zhao, The extension and convrgence of mean curvature flow in higher codimension, Trans. Amer. Math. Soc., 175 (2009), 137-221.  doi: 10.1090/tran/7281.  Google Scholar

[14]

K. F. LiuH. W. XuF. Ye and E. T. Zhao, Mean curvature flow of higher codimension in hyperbolic spaces, Commun. Anal. Geom., 21 (2013), 651-669.  doi: 10.4310/CAG.2013.v21.n3.a8.  Google Scholar

[15]

K. F. Liu, H. W. Xu and E. T. Zhao, Mean curvature flow of higher codimension in Riemmanian manifolds, preprint, arXiv: math/1204.0107. doi: 10.4310/CAG.2013.v21.n3.a8.  Google Scholar

[16]

H. T. Nguyen, Convexity and cylindrical estimates for mean curvature flow in the sphere, Trans. Amer. Math. Soc., 367 (2015), 4517-4536.  doi: 10.1090/S0002-9947-2015-05927-3.  Google Scholar

[17]

G. Pipoli and Carlo Sinestrari, Cylindrical estimates for mean curvature flow of hypersurfaces in CROSSes, Ann. Glob. Anal. Geom., 51 (2017), 179-188.  doi: 10.1007/s10455-016-9530-4.  Google Scholar

show all references

References:
[1]

S. Brendle and G. Huisken, Mean curvature flow with surgery of convex surfaces in $\mathbb{R}^3$, Invent. Math., 203 (2016), 615-654.  doi: 10.1007/s00222-015-0599-3.  Google Scholar

[2]

S. Brendle and G. Huisken, A fully nonlinear flow for two-convex hypersurfaces, Invent. Math., 2 (2017), 559-613.  doi: 10.1007/s00222-017-0736-2.  Google Scholar

[3]

E. Codá Marques, Deforming three-manifolds with positive scalar curvature, Ann. of Math., 176 (2012), 825-863.  doi: 10.4007/annals.2012.176.2.3.  Google Scholar

[4]

R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differ. Geom., 17 (1982), 255-306.  doi: 10.4310/jdg/1214436922.  Google Scholar

[5]

G. Hamilton, Flow by mean curvature of convex surfaces into spheres, J. Differ. Geom., 20 (1984), 237-266.  doi: 10.4310/jdg/1214438998.  Google Scholar

[6]

G. Hamilton, Contracting convex hypersurfaces in Riemannian manifolds by their mean curvature, J. Differ. Geom., 84 (1986), 463-480.  doi: 10.1007/BF01388742.  Google Scholar

[7]

G. Hamilton, Deforming hypersurfaces of the the sphere by their mean curvature, Math. Z., 84 (1986), 205-219.  doi: 10.1007/BF01166458.  Google Scholar

[8]

G. Huisken and C. Sinestrari, Convexity estimates for mean curvature flow and singularities of mean convex surfaces, Acta. Math., 183 (1999), 45-70.  doi: 10.1007/BF02392946.  Google Scholar

[9]

G. Huisken and C. Sinestrari, Mean curvature flow with surgeries of two-convex hypersurfaces, Invent. Math., 175 (2009), 137-221.  doi: 10.1007/s00222-008-0148-4.  Google Scholar

[10]

L. Lei and H. W. Xu, A new version of Huisken's convergence theorem for mean curvature flow in spheres, preprint, arXiv: math/1505.07217. Google Scholar

[11]

L. Lei and H. W. Xu, An optimal convergence theorem for mean curvature flow arbitrary codimension in hyperbolic spaces, preprint, arXiv: math/1503.06747. Google Scholar

[12]

L. Lei and H. W. Xu, Mean curvature flow of arbitrary codimension in spheres and sharp differentiable sphere theorem, preprint, arXiv: math/1506.06371v2. Google Scholar

[13]

K. F. LiuH. W. XuF. Ye and E. T. Zhao, The extension and convrgence of mean curvature flow in higher codimension, Trans. Amer. Math. Soc., 175 (2009), 137-221.  doi: 10.1090/tran/7281.  Google Scholar

[14]

K. F. LiuH. W. XuF. Ye and E. T. Zhao, Mean curvature flow of higher codimension in hyperbolic spaces, Commun. Anal. Geom., 21 (2013), 651-669.  doi: 10.4310/CAG.2013.v21.n3.a8.  Google Scholar

[15]

K. F. Liu, H. W. Xu and E. T. Zhao, Mean curvature flow of higher codimension in Riemmanian manifolds, preprint, arXiv: math/1204.0107. doi: 10.4310/CAG.2013.v21.n3.a8.  Google Scholar

[16]

H. T. Nguyen, Convexity and cylindrical estimates for mean curvature flow in the sphere, Trans. Amer. Math. Soc., 367 (2015), 4517-4536.  doi: 10.1090/S0002-9947-2015-05927-3.  Google Scholar

[17]

G. Pipoli and Carlo Sinestrari, Cylindrical estimates for mean curvature flow of hypersurfaces in CROSSes, Ann. Glob. Anal. Geom., 51 (2017), 179-188.  doi: 10.1007/s10455-016-9530-4.  Google Scholar

[1]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[2]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

[3]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[4]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[5]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[6]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[7]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[8]

Tuan Hiep Pham, Jérôme Laverne, Jean-Jacques Marigo. Stress gradient effects on the nucleation and propagation of cohesive cracks. Discrete & Continuous Dynamical Systems - S, 2016, 9 (2) : 557-584. doi: 10.3934/dcdss.2016012

[9]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[10]

Petra Csomós, Hermann Mena. Fourier-splitting method for solving hyperbolic LQR problems. Numerical Algebra, Control & Optimization, 2018, 8 (1) : 17-46. doi: 10.3934/naco.2018002

[11]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[12]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[13]

Xue-Ping Luo, Yi-Bin Xiao, Wei Li. Strict feasibility of variational inclusion problems in reflexive Banach spaces. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2495-2502. doi: 10.3934/jimo.2019065

[14]

Andrea Cianchi, Adele Ferone. Improving sharp Sobolev type inequalities by optimal remainder gradient norms. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1363-1386. doi: 10.3934/cpaa.2012.11.1363

[15]

Marian Gidea, Rafael de la Llave, Tere M. Seara. A general mechanism of instability in Hamiltonian systems: Skipping along a normally hyperbolic invariant manifold. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6795-6813. doi: 10.3934/dcds.2020166

[16]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[17]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[18]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[19]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[20]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

2019 Impact Factor: 1.105

Article outline

[Back to Top]